Alert archive / Colorado / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 202, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 13, 2024, 7:35 PM MDT for Custer County, Pueblo County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2024, 7:35 PM MDT (01:35 UTC)
- Expired
- Jul 13, 2024, 8:00 PM MDT
- In force
- 25 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Custer County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 69 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.6 hours before the alert went out and 344 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5081 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
828
WUUS55 KPUB 140135
SVRPUB
COC027-101-140200-
/O.NEW.KPUB.SV.W.0202.240714T0135Z-240714T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
735 PM MDT Sat Jul 13 2024
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
East central Custer County in southeastern Colorado...
West central Pueblo County in southeastern Colorado...
* Until 800 PM MDT.
* At 735 PM MDT, a severe thunderstorm and severe thunderstorm winds
were located along a line extending from 10 miles southwest of
Salt Creek to 10 miles southwest of Pueblo Reservoir, moving
southwest at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Beulah and Colorado City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3794 10465 3793 10491 3802 10509 3820 10485
3821 10473 3814 10462
TIME...MOT...LOC 0135Z 031DEG 20KT 3811 10468 3809 10479 3813 10486
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SimcoeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:03 PM MDT, 1 hour 32 minutes earlier. Its key messages:
- Near record heat expected again on Sunday with one more hot day expected on Monday.
- Daily chances for showers and thunderstorms continue over and near the mountains each afternoon and evening, with chances for storms on the plains increasing from Tuesday onwards.
- Cooler temperatures arrive Tuesday and continue through much of next week.
Area forecast discussion, Jul 13, 6:03 PM MDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 603 PM MDT Sat Jul 13 2024 .KEY MESSAGES... - Near record heat expected again on Sunday with one more hot day expected on Monday. - Daily chances for showers and thunderstorms continue over and near the mountains each afternoon and evening, with chances for storms on the plains increasing from Tuesday onwards. - Cooler temperatures arrive Tuesday and continue through much of next week. && .SHORT TERM /THROUGH TONIGHT/... Issued at 209 PM MDT Sat Jul 13 2024 Into the evening, the thermal ridge will continue to slide eastward over the area. Hi-res models (HRRR/NAM 3km) indicate isolated showers and thunderstorms continuing to develop for areas along and west of the I-25 corridor this afternoon and then shifting to development further east into the SE Plains by evening. Given how dry it is in the lower levels with 60 degree dew point depressions, precipitation will be limited with more virga and dry lightning expected. Downdraft CAPE values of 1000-1500 J/kg west of the I-25 corridor and 1500-2100 J/kg east of the I-25 corridor make dry microbursts possible with some gusts reaching 40-50 mph. There continues to be NAM/GFS/ECMWF agreement that the mid-level thermal ridge will slide eastward across the area through Sunday and then begin to breakdown and slide southward on Monday. This will allow for at least one more day of oppressive heat with Heat Advisories for the I-25 corridor and eastward into the SE Plains on Sunday. On Monday, as the ridge breaks down, we still could see some locations reach the 100-105F range in the SE Plains and a Heat Advisory may be needed for eastern Kiowa, Prowers, and Bent counties in future updates. Highs on Sunday are pretty close to the National Blend of Models (NBM) with the I-25 corridor again nearing 100F (Pueblo up to 105F) and some locations in the SE Plains in the 105- 110F range. For Monday, it will be just a few degrees slightly cooler for the I-25 corridor and eastward into the Plains. For the San Luis Valley highs each day will be in the upper 80s. For higher terrain, highs generally in the 70s and 80s can be expected each day. The pattern of afternoon and evening showers and thunderstorms will continue Sunday and again on Monday. The Storm Prediction Center High Resolution Ensemble Forecast (SPC HREF) indicates showers and thunderstorms developing again over higher terrain and then spreading to areas along and east of the I-25 corridor on Sunday. Moisture will be on the increase on Monday with PWAT values increasing to near 1.00". This increase in moisture will contribute to higher chances of showers and thunderstorms across the area and especially across the SE Plains. Instability appears to be pretty weak each day (SBCAPE <500 J/kg) although more moderate shear (0-6km 40kts approx) should help contribute to some stronger storms with gusty winds each day. Given the increase PWAT values, cannot rule out localized heavy rainfall and a flash flooding threat, but it should isolated in nature. && .LONG TERM /SUNDAY THROUGH SATURDAY/... Issued at 209 PM MDT Sat Jul 13 2024 A more active period is ahead as the GFS/ECMWF ensembles indicate the thermal ridge will break down, slide southward, and moisture will be on the increase. For the mid-week through Friday, the mid- level flow looks to become more northwesterly as the ridge amplifies and builds back northward into Utah and a trough passes well northeast of the area. Deep layer moisture will be on the increase this week and will contribute to increased coverage of showers and thunderstorms throughout the week, especially over the SE Plains. A cold front will drop southward across the area Tuesday into Tuesday night, providing forcing to make showers and thunderstorms more likely and severe weather with damaging winds and large hail possible. Otherwise, showers and thunderstorms are expected to be diurnally-driven each afternoon into the evening with lulls with the loss of heating overnight. Given PWAT values increasing to 1.25" to even 1.5" in the SE Plains, flash flooding will become more of a threat Tuesday and continuing into the end of the week. For temperatures, highs on Tuesday will be cooler and closer to normal seasonal values, ranging from the low to mid 90s across the SE Plains to the upper 80s along the Rampart Range I-25 corridor to the mid 80s in the San Luis Valley. In the wake of the front, a cooler air mass along with increase moisture/cloudiness will contribute to temperatures around 5-10 degrees below normal Wednesday into Friday. /04-Woodrum/ && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 600 PM MDT Sat Jul 13 2024 VFR at all taf sites the next 24 hrs. Erratic winds due to convective outflows will persist until 02z-04z this evening, though chances of any tsra at taf sites looks to low to include in the forecast at this point. Winds then become light drainage at most sites overnight into Sunday morning. Little change in the pattern expected on Sunday, with isolated tsra producing periods of gusty and erratic winds at all sites after 18z-20z. && .PUB WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM MDT this evening for COZ083>086-089- 093-095>098. Heat Advisory from 10 AM to 8 PM MDT Sunday for COZ083>086-089- 093-095>098. && SHORT TERM...WOODRUM LONG TERM...WOODRUM AVIATION...PETERSEN
Hazardous weather outlook, Jul 13, 12:04 PM MDT, 7 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1204 PM MDT Sat Jul 13 2024 COZ058>089-093>099-141815- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1204 PM MDT Sat Jul 13 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to widely scattered showers and thunderstorms will be possible this afternoon and evening, with the best coverage expected over the San Juan and southern Sangre de Cristo Mountain Ranges. Storms will be high based with the main threats being gusty winds to 45 mph and lightning across the higher terrain. An isolated storm will also be possible across the southeast Plains which could produce gusty winds up to 60 mph. Hot, near record temperatures will be in the offing again today, with Heat Advisories in place until 8 PM across eastern Fremont, El Paso, Pueblo, Crowley, Otero, Kiowa, Bent and Prowers counties. Peoples needing to spend time outdoors should drink plenty of fluids to stay hydrated. .DAYS TWO THROUGH SEVEN...Sunday through Friday Dangerous heat continues on Sunday, with daytime readings in the upper 90s to around 108 degrees across the plains. Temperatures cool by only a couple of degrees for Monday with Heat Advisories again possible in the SE Plains. Much cooler temperatures will move in by Tuesday and continue through the remainder of the week. Isolated to scattered showers and thunderstorms will be possible over the mountains on Sunday. Showers and thunderstorms will become more numerous from Monday through the end of the work week. Showers and thunderstorms are expected to return to the plains from Tuesday through Thursday, with some storms capable of producing heavy rainfall with the potential for flash flooding. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. WOODRUM
In the hours before
Special weather statement, Jul 13, 2:17 PM MDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Pueblo CO
217 PM MDT Sat Jul 13 2024
COZ083-086-132045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
217 PM MDT Sat Jul 13 2024
...GUSTY OUTFLOW WINDS FROM SHOWERS WILL IMPACT SOUTHEASTERN FREMONT
AND NORTHWESTERN PUEBLO COUNTIES THROUGH 245 PM MDT...
At 216 PM MDT, trained weather spotters reported gusty outflow winds
from showers 7 miles west of Pueblo West, or 14 miles west of
Pueblo, moving west at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southwestern Pueblo, Florence, Pueblo West, Pueblo Reservoir, Pinon,
and Penrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3845 10447 3833 10467 3814 10461 3809 10489
3837 10512 3850 10496 3851 10471
TIME...MOT...LOC 2016Z 090DEG 18KT 3835 10487
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
kamSpecial weather statement, Jul 13, 4:13 PM MDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Pueblo CO
413 PM MDT Sat Jul 13 2024
COZ098-099-132245-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
413 PM MDT Sat Jul 13 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PROWERS AND
NORTHEASTERN BACA COUNTIES THROUGH 445 PM MDT...
At 413 PM MDT, Doppler radar was tracking a strong thunderstorm near
Two Buttes, or 21 miles northwest of The Saunders Elevator, moving
east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Two Buttes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3763 10250 3775 10241 3768 10208 3748 10226
TIME...MOT...LOC 2213Z 292DEG 15KT 3766 10235
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SimcoeSpecial weather statement, Jul 13, 5:22 PM MDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
522 PM MDT Sat Jul 13 2024
COZ094-132345-
Eastern Las Animas County CO-
522 PM MDT Sat Jul 13 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LAS ANIMAS COUNTY
THROUGH 545 PM MDT...
At 521 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Kim, or 43 miles south of North La Junta. This
thunderstorm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of east central Las
Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3731 10332 3721 10352 3737 10371 3751 10345
TIME...MOT...LOC 2321Z 141DEG 3KT 3734 10351
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SimcoeSpecial weather statement, Jul 13, 7:13 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Pueblo CO
713 PM MDT Sat Jul 13 2024
COZ086-140145-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
713 PM MDT Sat Jul 13 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PUEBLO COUNTY
THROUGH 745 PM MDT...
At 712 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pueblo, moving south at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pueblo, Pueblo West, Pueblo Reservoir, and Salt Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3839 10480 3836 10457 3812 10452 3813 10481
3817 10494 3834 10487
TIME...MOT...LOC 0112Z 002DEG 15KT 3828 10468
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SimcoeThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:13 PM MDT | Special Weather Statement | PUB | Pueblo | 32 min |
| Jul 13, 7:48 PM MDT | Special Weather Statement | PUB | Pueblo | 27 min |
| Jul 13, 7:55 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Huerfano, Pueblo | 22 min |
| Jul 14, 4:00 AM MDT | Red Flag Warning | PUB | Chaffee, El Paso, Lake, Teller | 16 hr |
| Jul 14, 2:31 PM MDT | Heat Advisory | PUB | Bent, Custer, El Paso, Fremont, Otero, Prowers and 2 more | 27 hr |
| Jul 14, 2:55 PM MDT | Special Weather Statement | PUB | Rio Grande | 35 min |
| Jul 14, 3:30 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jul 14, 3:54 PM MDT | Special Weather Statement | PUB | Rio Grande | 36 min |
| Jul 14, 4:03 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.